Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 17, 2021, 8:00 PM CDT for Avoyelles Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 17, 2021, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS84 KLCH 180100 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 800 PM CDT Sat Jul 17 2021 LAZ028-029-032-180130- Avoyelles LA-Evangeline LA-Rapides LA- 800 PM CDT Sat Jul 17 2021 ...SPECIAL WEATHER STATEMENT... At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over Echo, or near Cheneyville, moving south at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Marksville, Bunkie, Moreauville, Cheneyville, Turkey Creek, Bordelonville, Effie, Cottonport, Mansura, Lecompte, Hessmer, Evergreen, Plaucheville, Echo, Poland, Centerpoint, Ruby, Woodworth, Forest Hill and Hamburg. This includes Interstate 49 between mile markers 49 and 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3115 9252 3129 9220 3102 9175 3079 9256 TIME...MOT...LOC 0100Z 339DEG 12KT 3110 9227 $$ 24
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:49 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 17, 6:49 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 649 PM CDT Sat Jul 17 2021 .DISCUSSION... 18/00Z TAF Issuance. && .AVIATION... Convective coverage not quite as high as the past few days at this point in the aftn, with the only site potentially affected over the next hour or two being AEX. Inserted TEMPO at AEX as multiple outflows appear to be intersecting in its vicinity, as well as a rather potent storm 10 miles NE of the airport moving south. Otherwise, once activity dies down around sunset, expect VFR to prevail beneath a diminishing canopy of cirrus over AEX/LFT/ARA, with skies SKC or nearly SKC at LCH/BPT. Sctd SHRA/TSRA expected to develop again around midday on Sunday, with coverage similar to this aftn so carried VCTS at all terminals after 17-18Z. Winds are expected to remain light outside of any gusts from TS. 24 && .PREV DISCUSSION... /issued 335 PM CDT Sat Jul 17 2021/ SHORT TERM (Tonight through Monday night)... Mid-afternoon sfc analysis shows a weather map that hasn't changed much lately, with the Bermuda High maintaining its grip on the sern CONUS and providing a very moist srly low-level flow. To our north, a quasi-stationary boundary is noted from low pressure over the srn Plains across the Ohio Valley to low pressure over the Great Lakes. Water vapor imagery shows troffing extending from the Upper Midwest sswwd to the wrn Gulf Region. Regional 88Ds show showers/storms gradually increasing in coverage as move into max heating. Where it's not raining, skies are mostly cloudy with muggy upper 80s/lower 90s for temps (with apparent temps generally upper 90s to 105F). Ongoing convection will gradually expand in coverage during the next few hours before sunset/loss of heating. Light low-level flow shown in this morning's KLCH sounding is playing out today as the showers/storms have shown just slow erratic movement. WPC has put the ern 1/2 of the forecast area (where POPs are highest) in a marginal risk for excessive rainfall for the remainder of the day. Sunday's forecast looks similar to the last bunch of days as the ongoing recipe of high moisture content (forecast soundings continuing to show PWATs exceeding 2.0 inches and mean RH values generally AOA 65 percent), no capping with troffing/weakness aloft and easily reachable convective temps spells scattered to numerous showers/storms. Convection will once again start over the coastal zones/waters around daybreak, then push inland from there while expanding in coverage before diminishing with sunset/loss of heating. By Monday, the front noted to our north is progged to get a push swd from the digging mid-level trof over the ern/cntl CONUS, adding the potential for additional lift to the equation. In addition, the effects of the approaching boundary, which is currently expected to stall north of the forecast area, should help maintain showers/storms into the nighttime hours Monday night. To account for the additional convection and antecendent wet grounds, WPC has placed all but maybe the coastal zones in a marginal ERO risk for Monday/Monday night. 25 LONG TERM (Tuesday through Saturday)... An upper trough will be in place across the eastern 2/3 of the country on Tuesday while a cold front stalls well north of the region. PWATs south of the front (locally) will be well above 2" and with weakness aloft and any heating, widespread/categorical pops can be expected Tuesday and into Wednesday. Wednesday into Thursday the base of the larger trough will cut off and retrograde while filling. This will allow pops to decrease into Thursday and Friday. Weak ridging aloft may build in during the weekend which could allow for less rain chances. 05 MARINE... Being on the wrn periphery of the Bermuda High, winds/seas should remain below any headline levels through the period. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 76 93 76 89 / 40 60 40 90 LCH 77 91 77 91 / 10 60 20 70 LFT 76 91 77 90 / 20 80 30 90 BPT 77 91 76 92 / 10 60 20 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 17, 3:30 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 330 PM CDT Sat Jul 17 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-182000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 330 PM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Numerous showers and thunderstorms will continue into the evening hours. Cloud-to-ground lightning and gusty winds will be the primary threats with the stronger storms. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms are expected through the forecast period. Cloud-to-ground lightning and gusty winds will be the primary threats with the stronger storms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-182000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 330 PM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms can be expected across the coastal waters through tonight. Winds and seas will be higher near thunderstorm activity, along with cloud-to-water lightning. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. Winds and seas will be higher near thunderstorm activity, along with cloud-to-water lightning. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, Jul 17, 6:20 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
620 PM CDT Sat Jul 17 2021
LAZ029-172345-
Avoyelles LA-
620 PM CDT Sat Jul 17 2021
...SPECIAL WEATHER STATEMENT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bordelonville. This storm was nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm. Brief funnel clouds may be possible as well.
Locations impacted include...
Simmesport, Moreauville, Bordelonville, Plaucheville, Brouillette,
Big Bend, Lake Ophelia National Wildlife Refuge and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3125 9181 3124 9181 3122 9178 3104 9172
3100 9177 3097 9199 3123 9205 3124 9199
3122 9199 3122 9198 3125 9195 3122 9194
3123 9192 3125 9194 3126 9183
TIME...MOT...LOC 2319Z 083DEG 4KT 3112 9189
24Special weather statement, Jul 17, 6:53 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
653 PM CDT Sat Jul 17 2021
LAZ028-180030-
Rapides LA-
653 PM CDT Sat Jul 17 2021
...SPECIAL WEATHER STATEMENT...
At 652 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paradise, or near Pineville, moving south at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Alexandria, Pineville, Alexandria International Airport, Ball,
Libuse, Tioga, Timber Trails, Esler Regional Airport, Kingsville,
Poland, Kolin, Ruby, Holloway, Paradise and Woodworth.
This includes Interstate 49 between mile markers 73 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 9223 3132 9223 3109 9225 3121 9267
3141 9256 3147 9221
TIME...MOT...LOC 2352Z 017DEG 12KT 3138 9239
24Special weather statement, Jul 17, 7:33 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
733 PM CDT Sat Jul 17 2021
LAZ028-029-180100-
Avoyelles LA-Rapides LA-
733 PM CDT Sat Jul 17 2021
...SPECIAL WEATHER STATEMENT...
At 731 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm near Boyce to 10 miles southeast of Alexandria, moving
south at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Alexandria, Pineville, Marksville, Glenmora, Boyce, Cheneyville,
Bordelonville, Alexandria International Airport, Effie, Lena, Ball,
Mansura, Lecompte, Hessmer, Tioga, Timber Trails, Esler Regional
Airport, Otis, Kingsville and Poland.
This includes Interstate 49 between mile markers 59 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3147 9269 3145 9271
3145 9268 3140 9269 3140 9267 3139 9266
3146 9229 3108 9185 3099 9237 3100 9239
3099 9241 3096 9256 3141 9287 3142 9285
3143 9284 3144 9281 3152 9272
TIME...MOT...LOC 0031Z 342DEG 15KT 3119 9234
24Special weather statement, Jul 17, 8:00 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 800 PM CDT Sat Jul 17 2021 LAZ028-029-032-180130- Avoyelles LA-Evangeline LA-Rapides LA- 800 PM CDT Sat Jul 17 2021 ...SPECIAL WEATHER STATEMENT... At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over Echo, or near Cheneyville, moving south at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Marksville, Bunkie, Moreauville, Cheneyville, Turkey Creek, Bordelonville, Effie, Cottonport, Mansura, Lecompte, Hessmer, Evergreen, Plaucheville, Echo, Poland, Centerpoint, Ruby, Woodworth, Forest Hill and Hamburg. This includes Interstate 49 between mile markers 49 and 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3115 9252 3129 9220 3102 9175 3079 9256 TIME...MOT...LOC 0100Z 339DEG 12KT 3110 9227 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:33 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides | 27 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.